MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NR7TCSIY
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and a deflection stuck issue occurred.The navistar® rmt thermocool® electrophysiology catheter tip was very flimsy and was not responding correctly about mid-case.The physician had to remove the navistar® rmt thermocool® electrophysiology catheter and they had to disengage the magnetic to remove the navistar® rmt thermocool® electrophysiology catheter as it was acting like it was stuck.The navistar® rmt thermocool® electrophysiology catheter was exchanged and the issue was resolved.There was no patient consequence reported.Additional information was received.Magnets were not engaged.There was difficulty in removing the catheter.There was no ring, electrode or other physical damage observed at the distal end of the catheter.The event was assessed as mdr reportable for a deflection stuck issue.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 08-dec-2022.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and a deflection stuck issue occurred.The navistar® rmt thermocool® electrophysiology catheter tip was very flimsy and was not responding correctly about mid-case.The physician had to remove the navistar® rmt thermocool® electrophysiology catheter and they had to disengage the magnetic to remove the navistar® rmt thermocool® electrophysiology catheter as it was acting like it was stuck.The navistar® rmt thermocool® electrophysiology catheter was exchanged and the issue was resolved.There was no patient consequence reported.Additional information was received.Magnets were not engaged.There was difficulty in removing the catheter.There was no ring, electrode or other physical damage observed at the distal end of the catheter.The device evaluation was completed on 17-jan-2023.The product was returned to biosense webster for evaluation.Bwi conducted a visual inspection and functional test of the returned device.Visual analysis of the returned sample revealed no damages on the navistar rmt thermocool device.A deflection test cannot be performed.However, a closer inspection was performed in order to verify if there is an anomaly in the device.Coil and magnets were found in good conditions, wires and irrigation tube in a correct position.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.As part of bwi's quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any assembly issues.The event described could not be confirmed as the device performed without any assembly issues.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16006954
Report Number2029046-2022-03171
Device Sequence Number6678820
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2025
Device Model NumberNR7TCSIY
Device Catalogue NumberNR7TCSIY
Device Lot Number30876393M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown